Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 47, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 16, 2021, 10:11 PM CDT for Delta County, Lamar County, Texas. It took effect at May 17, 2021, 12:31 AM CDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- May 16, 2021, 10:11 PM CDT (03:11 UTC)
- In effect from
- May 17, 2021, 12:31 AM CDT
- Expired
- May 17, 2021, 9:05 AM CDT
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Delta County, TX, Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 190 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Sulphur River near Cooper (CPPT2). The gauge peaked at 27.24 ft at May 17, 2021, 12:00 AM CDT.
- Action stage
- 28 ft
- Minor stage
- 30 ft
- Moderate stage
- 34 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07343000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
018 WGUS44 KFWD 170311 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 1011 PM CDT Sun May 16 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... North Sulphur River Near Cooper affecting Lamar and Delta Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC119-277-172115- /O.NEW.KFWD.FL.W.0047.210517T0531Z-210518T0011Z/ /CPPT2.1.ER.210517T0531Z.210517T0600Z.210517T1210Z.NO/ 1011 PM CDT Sun May 16 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the North Sulphur River Near Cooper. * Until Monday evening. * At 9:00 PM CDT Sunday the stage was 19.0 feet. * Flood stage is 30.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage just after midnight tonight to a crest of 31.5 feet just after midnight tonight. It will then fall below flood stage tomorrow morning. * Impact...At 30.0 feet, Minor flooding will occur along the river. Agriculture and livestock near the river will be impacted. && LAT...LON 3354 9562 3351 9550 3339 9550 3343 9565 $$ Barnes
1 follow-up statement
167 WGUS84 KFWD 171405 RRA FLSFWD Flood Statement National Weather Service Fort Worth TX 905 AM CDT Mon May 17 2021 ...The Flood Warning is cancelled for the following rivers in Texas... North Sulphur River Near Cooper affecting Lamar and Delta Counties. TXC119-277-171515- /O.CAN.KFWD.FL.W.0047.000000T0000Z-210517T1405Z/ /CPPT2.1.ER.210517T0531Z.210517T0600Z.210517T1210Z.NO/ 905 AM CDT Mon May 17 2021 ...The Flood Warning for the North Sulphur River Near Cooper has been cancelled... The Flood Warning is cancelled for the North Sulphur River Near Cooper. * At 8:00 AM CDT Monday the stage was 13.6 feet. * Flood stage is 30.0 feet. * Forecast...The river is expected to rise to a crest of 26.8 feet Wednesday morning. Additional heavy rainfall may result in flooding later this week however. && LAT...LON 3354 9562 3351 9550 3339 9550 3343 9565 $$ Godwin
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 16, 8:00 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 16, 8:00 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 800 PM CDT Sun May 16 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Monday/ The convective complex associated with a sub-synoptic shortwave has pushed into East Texas, but the downglide in its wake has failed to clear the radar. A few lingering cells in the upper reaches of the Brazos basin, driven primarily by insolation- buoyed instability, have dissipated as inhibition has won out. At this hour, the most intense convection is along the Red River, a cluster of marginally severe storms riding along an instability gradient. These updrafts will continue to benefit from rich (albeit relatively weak) storm-relative inflow, but a stabilizing boundary layer to the south and more modest instability to the east should spell a weakening trend through the evening. An enduring quasi-linear complex near the eastern reaches of the Permian Basin should suffer a similar fate, steadily dissipating well west of our western frontier. Our next round will likely result from the disjointed cells in the Texas Panhandle, upstream of the Texoma complex. While the boundary layer beneath these storms becomes less interested after dark, a moist fetch will encourage them to advance southeastward toward North Texas. This low-level jet corridor will shift eastward as the resulting MCS surges toward our northwestern zones after midnight. While convective-allowing guidance varies in placement and timing, this activity should impact the Dallas/Fort Worth Metroplex during the morning commute. Being rooted above the nocturnal boundary layer may preclude a wind threat, and increasing CIN and diminishing inflow should result in a gradual dissolution of the complex during the daylight hours of Monday morning. The extent of the morning convection may play a role in the potential for afternoon development. Some disorganized activity could initiate Monday afternoon in areas mainly south of the I-20 corridor that are less likely to see morning showers/storms. An alternate scenario (one that may occur in tandem with the aforementioned disorganized activity) would involve a subsequent complex also invading from the west/northwest, but this is more likely to be delayed until Monday evening. PoPs will remain rather generic, focusing on the morning evolution with mainly chance category PoPs for the afternoon. PoPs will then escalate Monday night as large-scale lift downstream of an approaching upper low advances eastward. 25 && .LONG TERM... /Issued 400 PM CDT Sun May 16 2021/ /Monday Night Onward/ Impactful weather will continue through the extended forecast period with the greatest chances for severe storms and flash flooding likely arriving on Tuesday. One or more convective complexes may be ongoing upstream of the CWA Monday evening/night which may affect parts of North Texas heading into Tuesday morning. There are still a couple possible scenarios for subsequent convection during the day Tuesday and Tuesday night, which will hinge heavily on events earlier in the day. As an upper trough takes on a negative tilt orientation, jet dynamics and ascent will strengthen accordingly and shear will be stronger through the column. This will occur over a moderate to highly unstable and uncapped warm sector airmass in place area- wide. This should result in initiation and some organization of deep convection, either as one large QLCS, or perhaps a few smaller convective clusters accompanied by more discrete open warm sector convection. If convection does consist of mixed modes, all severe hazards would certainly be possible Tuesday through Tuesday evening. However, one large QLCS would favor mostly a wind threat, with perhaps a threat for embedded tornadoes and marginally severe hail. Flash flooding will be of concern during this time with multi-inch rainfall totals likely across much of the forecast area. Widespread convection should persist into Tuesday night or even early Wednesday morning. However, a large complex moving through parts of South or East Texas may serve to bring a temporary end to convection farther north in our CWA as northward moisture flux would become cutoff. As this convection moves east, a deep meridional jet streak may be able to quickly recover higher theta-e air into the forecast area on Thursday or Friday resulting in renewed convective chances. The main concern during the end of the week would be flooding after multiple rounds of heavy rainfall earlier in the week. Runoff from new rainfall could quickly result in flash flooding even with modest totals, and additional rises on rivers and streams would be likely. As deep upper troughing persists to the west, scattered showers and thunderstorms will remain in the forecast all the way through next weekend. -Stalley && .AVIATION... /NEW/ /00Z TAFs/ Concerns...convective timing and ceilings. VFR in the wake of Sunday's convective activity will be temporary as the near-saturated boundary layer cools after dark. IFR ceilings should be in place by 06Z and may linger through much of the morning. A convective complex may impact the Metroplex terminals during the morning push, which would disrupt the evolution of ceilings. However, MVFR should still dominate until the warming boundary layer lifts ceilings into the afternoon. Redevelopment of showers/storms may occur near peak heating, but the greater potential will be Monday night into Tuesday morning as large-scale lift arrives. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 80 71 79 66 / 50 70 50 100 100 Waco 69 81 69 81 66 / 40 50 50 100 80 Paris 66 77 66 77 65 / 80 70 60 90 90 Denton 67 78 67 75 64 / 40 70 60 100 90 McKinney 68 79 68 76 65 / 60 80 60 100 100 Dallas 68 80 73 79 68 / 50 70 50 100 100 Terrell 67 80 69 79 66 / 60 70 50 100 100 Corsicana 68 80 71 81 68 / 60 70 40 90 90 Temple 69 81 69 81 66 / 40 50 50 90 80 Mineral Wells 66 79 67 76 64 / 40 50 60 90 70 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, May 16, 2:25 PM CDT, 7 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 225 PM CDT Sun May 16 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 225 PM CDT Sun May 16 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms will be possible across North and Central Texas through tonight. Lightning and heavy rainfall will be the main threats, although the strongest storms could produce small hail, gusty winds and brief tornadoes through the evening hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are expected across most of North and Central Texas on Monday. Locally heavy rainfall and lightning will be the main threats, although the strongest storms could produce some hail and gusty winds. Widespread thunderstorms are expected on Tuesday, some of which could be strong or severe. Flash flooding will also be a concern with very heavy rainfall possible. Chances for thunderstorms will continue through the remainder of the week. Additional rounds of heavy rainfall may culminate in additional flash flooding or significant rises on area rivers and streams. Also, a few strong or severe thunderstorms are possible throughout the second half of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 16, 4:13 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
413 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD 3 NE UNIVERSITY PARK 32.88N 96.75W
05/16/2021 DALLAS TX FIRE DEPT/RESCUE
DALLAS FIRE RESCUE RESPONDING TO SWIFT WATER
RESCUE AT 7500 BLOCK OF MERRIMAN PKWY.
&&
MSSLocal storm report, May 16, 4:22 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT SUN MAY 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG UNIVERSITY PARK 32.85N 96.80W
05/16/2021 DALLAS TX BROADCAST MEDIA
SIGNIFICANT TREE DAMAGE IN GOAR PARK. TIME
ESTIMATED FROM RADAR.
&&
MSSSpecial weather statement, May 16, 5:57 PM CDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
557 PM CDT Sun May 16 2021
TXZ091-092-162330-
Cooke TX-Montague TX-
557 PM CDT Sun May 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONTAGUE AND
NORTHWESTERN COOKE COUNTIES UNTIL 630 PM CDT...
At 556 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grady to near Terral. Movement was east at
25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Nocona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3395 9759 3390 9758 3392 9751 3391 9746
3384 9746 3382 9743 3382 9737 3388 9733
3386 9733 3389 9731 3386 9726 3390 9725
3391 9721 3382 9722 3376 9798 3389 9798
3385 9787 3386 9783 3392 9778 3399 9768
TIME...MOT...LOC 2256Z 286DEG 21KT 3400 9762 3394 9799
92Special weather statement, May 16, 8:23 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
823 PM CDT Sun May 16 2021
TXZ094-170215-
Fannin TX-
823 PM CDT Sun May 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FANNIN COUNTY UNTIL
915 PM CDT...
At 823 PM CDT, Doppler radar was tracking a strong thunderstorm over
Savoy, or 10 miles west of Bonham, moving east at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Bonham, Whitewright, Savoy, Ector, Dodd City, Bailey, Ravenna, Bonham
State Park and Trenton.
LAT...LON 3369 9636 3369 9632 3371 9631 3367 9602
3339 9602 3344 9639 3372 9638 3372 9637
TIME...MOT...LOC 0123Z 285DEG 26KT 3360 9636
DunnThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:31 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 59 min |
| May 16, 7:34 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 56 min |
| May 16, 7:54 PM CDT | River Flood Warning | FWD | Dallas | 5 hr |
| May 16, 7:56 PM CDT | River Flood Warning | FWD | Delta, Hopkins | 61 hr |
| May 16, 8:23 PM CDT | Special Weather Statement | FWD | Fannin | 52 min |
| May 16, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 62 min |
| May 16, 10:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 62 min |
| May 16, 11:39 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Parker, Wise | 66 min |
| May 17, 12:13 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 32 min |
| May 17, 12:45 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 35 min |
| May 17, 12:47 AM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| May 17, 1:50 AM CDT | Special Weather Statement | FWD | Palo Pinto | 25 min |
| May 17, 2:09 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 32 min |
| May 17, 2:17 AM CDT | Special Weather Statement | FWD | Palo Pinto | 28 min |
| May 17, 2:54 AM CDT | River Flood Warning | FWD | Collin | 24 hr |
| May 17, 10:12 AM CDT | Special Weather Statement | FWD | Mills | 48 min |
| May 17, 10:53 AM CDT | Special Weather Statement | FWD | Lampasas | 37 min |
| May 17, 10:59 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 61 min |
| May 17, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 32 min |
| May 17, 12:30 PM CDT | Special Weather Statement | FWD | Bell | 30 min |
| May 17, 3:27 PM CDT | River Flood Warning | FWD | Ellis, Navarro | 3 days |
| May 17, 3:27 PM CDT | River Flood Warning | FWD | Ellis, Kaufman | 65 hr |
| May 17, 3:27 PM CDT | River Flood Warning | FWD | Denton | 47 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.